Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 38, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 8, 2018, 2:33 AM CDT for Kimble County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2018, 2:33 AM CDT (07:33 UTC)
- Expired
- Oct 8, 2018, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 12:52 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 8, 12:52 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1252 AM CDT Mon Oct 8 2018 .AVIATION... /06Z TAFS/ Scattered showers and a thunderstorms will lift north across the southern terminals through early morning, with little if any convection expected at KABI and KSJT through daybreak. Stratus with MVFR ceilings will develop across the area after 09Z and linger through mid to late moring before lifting to VFR. A few showers or thunderstorms will be possible across the terminals during the day but coverage should be limited. Convection will become more widespread across the terminals Monday night but most of the activity will not affect the terminals until after 09/06Z. && .PREV DISCUSSION... /issued 642 PM CDT Sun Oct 7 2018/ AVIATION... /00Z TAFS/ Look for challenging flight weather to return later tonight. Stratus will return later tonight and create MVFR ceilings. Plus, showers and thunderstorms remain a possibility. But, confidence regarding location and timing not high enough to include any thunder this forecast cycle. By tomorrow afternoon, conditions should return to VFR. PREV DISCUSSION... /issued 251 PM CDT Sun Oct 7 2018/ SHORT TERM... (Tonight and Monday) Afternoon water vapor imagery depicts the powerful upper level low spinning over the Great Basin region. Meanwhile, a warm front was draped across the northern Big Country and will continue lifting northward overnight. Current radar imagery shows scattered showers and isolated thunderstorms across the eastern Permian Basin, western Concho Valley, and northern Edwards Plateau. Additional convective development will be possible the remainder of the afternoon and evening, as shortwaves embedded in the southwest flow aloft continue to move overhead. A stronger storm cannot be ruled out given MLCAPE in the 1500-2000 J/KG range. However, the overall severe threat is low. The main highlight this evening and into tomorrow will be the continued threat for heavy rainfall and localized flash flooding. Model guidance continues to develop scattered to numerous showers and thunderstorms overnight and into Monday as the upper trough begins to eject to the east toward west Texas. Given the moist airmass in place (PWAT values of 1.5-1.7 inches) and the rains received last night, have elected to extend the flash flood watch through Tuesday morning. Will also add our I-10 counties to the watch, as models show a strong QPF signal here overnight. In addition, a few strong to severe storms will again be possible on Monday afternoon/evening given moderate CAPE and bulk shear values. LONG TERM... (Monday Night through Saturday) A front will be slowly dragged from west to east across West Central Texas Monday night through Tuesday afternoon, while ample Gulf moisture (precipitable water of 1.5-1.7 inches) remains in place east of the front. With more than sufficient moisture and lift from the front, widespread rain and thunderstorms are expected to develop along and ahead of the front. Due to the somewhat slow movement of the front and possible training of showers and thunderstorms, in addition to already saturated ground in many places, there will be an increased threat of flash flooding. 0-6 km bulk shear of 35-50 kt and CAPE around 1500 J/KG could lead to strong to severe thunderstorms, with damaging winds and large hail the main threats. Dry air moving in behind the front will end the rain chances Tuesday night and early Wednesday morning. Expect highs in the upper 70s to around 80 on Tuesday and Wednesday. An upper level trough moving into the Central and Northern Plains may grab a hold of some Gulf moisture on Thursday, with models showing some rain possible across our western counties that day. Then the remnants of tropical cyclone Sergio in the East Pacific looks to move into the Desert Southwest Friday and Saturday, but the GFS and ECMWF models differ in the placement of the remnant circulation and moisture. Nevertheless, there are chances for additional precipitation Friday into next weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 79 66 76 56 / 70 80 90 20 San Angelo 81 66 79 55 / 70 70 80 10 Junction 80 70 80 59 / 60 50 90 30 Brownwood 80 69 78 58 / 50 60 90 30 Sweetwater 77 62 74 54 / 70 80 70 5 Ozona 76 66 77 56 / 60 70 70 5 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for Callahan-Coke- Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Menard-Nolan- Runnels-Schleicher-Shackelford-Sterling-Sutton-Taylor- Throckmorton-Tom Green. && 99/99/24
Hazardous weather outlook, Oct 7, 3:02 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 302 PM CDT Sun Oct 7 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 302 PM CDT Sun Oct 7 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected to develop across West Central Texas this evening and tonight. Heavy rainfall and localized flash flooding will be the main concern. A Flash Flood Watch has been issued for the Big Country, Concho Valley, and northern Edwards Plateau until 7 AM Tuesday. In addition, a few of the storms this evening may become strong and approach severe levels. Large hail and damaging winds will be possible with these storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will be possible again on Monday. Heavy rainfall and potential flash flooding will continue to be the primary concerns. There will also be a risk of severe thunderstorms as well. Again, large hail and damaging winds are the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:17 PM CDT | Special Weather Statement | SJT | Menard | 43 min |
| Oct 8, 2:10 AM CDT | Areal Flood Advisory | SJT | Kimble, Sutton | 3 hr |
| Oct 8, 4:30 AM CDT | Areal Flood Advisory | SJT | Kimble, Menard | 3 hr |
| Oct 8, 4:30 AM CDT | Areal Flood Advisory | SJT | Kimble, Menard | 3 hr |
| Oct 8, 6:03 AM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, Menard | 3 hr |
| Oct 8, 7:27 AM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Oct 8, 7:41 AM CDT | River Flood Warning | SJT | Kimble | 36 hr |
| Oct 8, 9:27 AM CDT | Areal Flood Advisory | SJT | Brown | 2 hr |
| Oct 8, 10:40 AM CDT | Areal Flood Warning | SJT | Kimble | 3 hr |
| Oct 8, 11:09 AM CDT | River Flood Warning | SJT | Mason | 47 hr |
| Oct 8, 3:31 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| Oct 8, 5:45 PM CDT | Special Weather Statement | SJT | Runnels | 45 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.